Posted by: Carol | 2009-09-17

Need to advise a friend.

Hey CS .. whats up , havent chatted to you since last time , how is your kitty :)?

We have a friend with a bipolar girlfriend , this young lady is so sedated all of the time that she is barely functioning , she has a job however which because of the amount of time she is in hospital will probably loose soon ... she cuts, tries to commit suicide , but has been with the same pdoc since the age of 13 when she was diagnosed, she takes 37 tablets a day all for varying disorders.

Now the snag is she wants to get married and have children etc , but in her state she cant take care of herself let alone children , our friend is desperate , he wants to help her , but doesnt know where to start , how can I best advise him?? she doesnt go for counselling either ... so im not sure how she expects to get better ... she isnt taking any responsibilty for her condition .

Being bipolar myself I have learnt the hard way , its hard work being bipolar but depending on meds alone isnt the answer.

Thanks CS have a great day

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Kitty has found a patch of sunlight, and is blissfully rolling around in it, thanks.
As for the friend --- cutting is part of a personality disorder, and not a natural or usual part of bipolar, and needs some psychological skills to bring under control. 37 tablets a day sounds frankly ridiculous, and I have never known a case in which that was a wise program. And control of bipolar disorder is usually achievable without such profound sedation. SOunds like she REALLY should see a different shrink for a second opinion. And yes, counselling to help her take charge of her life and her illness is very important, rather than leaving responsibility too much in the hands of the shrink and the pharmacist.
And though I understand Zexeon's point, sadly it is very posible for someone to end up on far too many meds. Some doctors make the huge mistake of seeing solutions in terms of nothing but meds, and respond to every symptom or situation, including side-effects of existing meds, by simply adding other meds. Those are docs to avoid.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Zexeon | 2009-09-17

My friend told me a person aren' t suppose to drink more that 4 types of tablets so I' m still fine Centrum, Risperdal 1mg and Zopimed 3.75mg. I think either you are exaggerating or she' s on placebo meds, ...

Reply to Zexeon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.